Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 1, 2018Morgan County, Walton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 1, 2018, 9:08 PM EDT for Morgan County, Walton County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2018, 9:08 PM EDT (01:08 UTC)
Expired
Jul 1, 2018, 10:00 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Morgan County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
577 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WWUS82 KFFC 020108
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT SUN JUL 1 2018
 
GAZ037-047>049-020200-
Morgan GA-Walton GA-Oconee GA-Newton GA-
908 PM EDT SUN JUL 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WALTON...OCONEE AND
NORTHEASTERN NEWTON COUNTIES UNTIL 1000 PM EDT...

At 907 PM EDT...a strong thunderstorm was over Madison...moving
northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Monroe, Madison, Social Circle, Walnut Grove, Rutledge, North High
Shoals, Bostwick, Good Hope, Buckhead, Jersey, Ebenezer, Eastville,
Hard Labor Creek State Park, Brick Store, Pannell, Herndonville, Gum
Creek and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3370 8339 3370 8340 3366 8338 3366 8337
      3362 8336 3361 8335 3360 8335 3360 8334
      3359 8333 3347 8359 3353 8369 3373 8392
      3391 8352
TIME...MOT...LOC 0107Z 139DEG 14KT 3359 8347 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:35 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 1, 7:35 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
735 PM EDT Sun Jul 1 2018

.SHORT TERM /Tonight through Monday Night/...
Widespread showers have developed this afternoon as a weak upper low
slowly pushes westward across southern GA/AL and northern Florida.
While thunderstorms are expected through this evening, intensity
should remain fairly limited by unimpressive lapse rates and
marginal CAPE. Deep moisture remains in place with PWs over 2"
across the area, so heavy downpours will be the rule. Coverage will
then decrease again overnight with loss of heating.

On Monday, the upper trough axis will shift westward while weak
upper ridging builds from the east. This weak ridging will not shut
off convection across eastern Georgia, but the highest coverage will
be relegated across the western half of the area. While the severe
threat should remain minimal, locally heavy rainfall will remain
possible as PWs will remain elevated near or above 2".

With the higher chance of rain on Monday across western Georgia,
highs in this area will hold largely in the 80s while highs in
eastern Georgia will warm into the low 90s.

RW

.LONG TERM /Tuesday through Sunday/...
No major changes needed to the ongoing forecast for the long term
period of the forecast.

Easterly flow aloft and at the surface will continue through much of
the long term period of the forecast. A couple of surface and mid
level waves will move in from the east and impact the CWFA. For now,
Tuesday looks to be the driest day within the period, as it is
between a departing wave to the west and an approaching wave to the
east. Wednesday and Thursday will primarily be dominated by
scattered afternoon and evening showers and thunderstorms. Pops
begin to increase by Friday as a front approaches from the north and
begins to interact with a surface wave from the east. Would not be
surprised to see likely  pops for next weekend for a period of time
as the forecast hones in.

Temps are expected to average right around normal. The thicker cloud
cover in the easterly flow should help temps remain the upper 80s to
lower 90s. However, the humidities will remain high due to the
abundant low level moisture.

NListemaa

&&

.AVIATION...
00Z Update...

VFR conditions expected outside of convection through 06Z with MVFR
or lower ceilings expected to develop most areas between 06Z and
10Z, lasting through 14-16Z. Some areas of MVFR or lower
visibilities are possible during this timeframe as well. Isolated to
scattered convection currently is expected to diminish to isolated
at most by 04-06Z ,becoming more widespread again after 16Z. East to
southeast winds 6kt or less through 14Z, increasing slightly to 6-
10kt after.

//ATL Confidence...00Z Update...

Confidence medium on timing/extent of morning MVFR/IFR cigs.
High confidence on other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  72  91 /  60  40  30  30
Atlanta         72  86  73  89 /  60  40  40  30
Blairsville     67  82  67  86 /  60  40  30  30
Cartersville    72  86  72  90 /  60  60  40  30
Columbus        73  89  74  91 /  60  60  40  30
Gainesville     71  85  72  89 /  60  40  30  30
Macon           72  90  73  92 /  60  40  30  30
Rome            72  86  72  90 /  50  60  40  30
Peachtree City  71  87  72  90 /  60  40  30  30
Vidalia         74  91  74  92 /  40  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Jul 1, 11:15 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1115 AM EDT Sun Jul 1 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1115 AM EDT Sun Jul 1 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected today
and tonight. Showers and thunderstorms could occur at any time
and linger into the early morning hours. However, the potential
for strong to isolated severe thunderstorms will be the highest
between 2pm and 8pm. Any severe storms could have the potential
to produce damaging wind gusts, frequent lightning, and locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance of thunderstorms each day for the rest of the
time period through next weekend, mainly during the afternoon and
evening hours with few storms becoming strong to severe each day
with gusty winds, frequent lightning and isolated flooding from
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 1, 6:46 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT SUN JUL 1 2018

GAZ105-106-012315-
Crisp GA-Dooly GA-
646 PM EDT SUN JUL 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND SOUTHERN DOOLY COUNTIES
UNTIL 715 PM EDT...

At 645 PM EDT...a strong thunderstorm was over Raines, or 7 miles
southwest of Cordele...moving northwest at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Cordele, Arabi, Wenona, Georgia Veterans Memorial St Pk, Richwood and
Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3184 8387 3194 8393 3195 8393 3199 8395
      3199 8394 3202 8396 3207 8372 3182 8370
      3181 8381
TIME...MOT...LOC 2245Z 121DEG 4KT 3188 8386
Special weather statement, Jul 1, 9:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT SUN JUL 1 2018

GAZ037-047>049-020200-
Morgan GA-Walton GA-Oconee GA-Newton GA-
908 PM EDT SUN JUL 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WALTON...OCONEE AND
NORTHEASTERN NEWTON COUNTIES UNTIL 1000 PM EDT...

At 907 PM EDT...a strong thunderstorm was over Madison...moving
northwest at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Monroe, Madison, Social Circle, Walnut Grove, Rutledge, North High
Shoals, Bostwick, Good Hope, Buckhead, Jersey, Ebenezer, Eastville,
Hard Labor Creek State Park, Brick Store, Pannell, Herndonville, Gum
Creek and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3370 8339 3370 8340 3366 8338 3366 8337
      3362 8336 3361 8335 3360 8335 3360 8334
      3359 8333 3347 8359 3353 8369 3373 8392
      3391 8352
TIME...MOT...LOC 0107Z 139DEG 14KT 3359 8347

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:18 PM EDTSpecial Weather StatementFFCToombs42 min
Jul 2, 5:31 PM EDTSpecial Weather StatementFFCTreutlen29 min
Jul 2, 5:49 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 2, 6:06 PM EDTSpecial Weather StatementFFCLaurens, Treutlen24 min
Jul 2, 6:14 PM EDTSpecial Weather StatementFFCJohnson31 min
Jul 2, 6:32 PM EDTSpecial Weather StatementFFCLaurens28 min
Jul 2, 7:01 PM EDTSpecial Weather StatementFFCWilkinson29 min
Jul 2, 7:12 PM EDTSpecial Weather StatementFFCWashington48 min
Jul 2, 7:34 PM EDTSpecial Weather StatementFFCWarren41 min
Jul 2, 7:40 PM EDTSpecial Weather StatementFFCHancock50 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.